# SDR 2011FA0000051

- Difficulty date: October 1, 2010
- Submitted: January 28, 2011
- Operation: General aviation
- Aircraft: N9260F
- Make and model: Hughes 369HS
- Aircraft serial: 450741S
- System (JASC): 5511 · Horizontal Stabilizer, Spar/Rib
- Part: Spar
- Condition: Cracked
- Location: Horizontal Stab
- Part time: 205 hours
- Component: Horizontal Stab
- Component part number: 369A3600603
- Stage of operation: CR
- How discovered: O
- Nature of condition: D
- Precautionary procedure: A

## Discrepancy

ON 10/1/10 ACFT EXPERIENCED AN INFLIGHT FAILURE AND SUBSEQUENT SEPARATION OF THE OTBD SECTION OF THE HORIZ STABILIZER DUE TO A CRACK IN THE SPAR AT STA 42.5.  THE CRACKING OF THE SPAR APPEARS TO HAVE ALLOWED THE FLEXING OF THE STABILIZER AND SUBESEQUENT FAILURE OF THE UPPER AND LOWER STRINGERS RESULTING IN THE SEPARATION OF THE OTBD SECTION OF THE STABILIZER FROM THE ACFT.  THE CRACKING OF THE STABILIZER APPEARS TO BE THE RESULT OF A FACTORY DEFECT AS THE PART HAD ONLY 205.2 HRS SINCE NEW.  THE INSTALLATION OF THE NEW PART WAS FOLLOWED BY A COMPLETE BALANCE AND TRACKING CHECK WITH NO DEFECTS NOTED.  THIS ACFT HAS BEEN HANGARED SINCE NEW AND HAS NEVER BEEN TRANSPORTED BY TRAILER.  THE INSTALLATION OF THIS PART WAS ACCOMPLISHED AS THE RESULT OF A FAILURE AND SEPARATION OF THE PREVIOUSLY INSTALLED PART AT STA 56.0.  NOTHING FILED SUBSEQUENT TO THAT UNIT`S FAILURE.
